Alert archive / North Carolina / Tornado Warnings in 2018
Tornado Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Sep 16, 2018, 3:22 PM EDT for Scotland County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2018, 3:22 PM EDT (19:22 UTC)
- Expired
- Sep 16, 2018, 4:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 132 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 6:55 AM EDT | Tornado Watch | SPC | 16 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
916
WFUS52 KRAH 161922
TORRAH
NCC165-162000-
/O.NEW.KRAH.TO.W.0016.180916T1922Z-180916T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
322 PM EDT SUN SEP 16 2018
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Scotland County in central North Carolina...
* Until 400 PM EDT
* At 320 PM EDT, a severe thunderstorm capable of producing a tornado
was located near South Of The Border, or 7 miles north of Dillon,
moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Laurinburg, Maxton, Wagram, Gibson, East Laurinburg and Laurel
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3480 7968 3481 7969 3482 7963 3482 7962
3484 7962 3485 7963 3489 7958 3496 7937
3494 7935 3489 7935 3486 7934 3482 7936
3477 7933 3464 7945 3463 7947
TIME...MOT...LOC 1920Z 171DEG 37KT 3452 7936
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MORROW3 follow-up statements
874
WWUS52 KRAH 161939
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
339 PM EDT SUN SEP 16 2018
NCC165-162000-
/O.CON.KRAH.TO.W.0016.000000T0000Z-180916T2000Z/
Scotland NC-
339 PM EDT SUN SEP 16 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR SCOTLAND
COUNTY...
At 338 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Raemon, or 10 miles southeast of Laurinburg, moving
north at 40 mph. This storm will soon cross the Robeson and Scotland
County Line.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Laurinburg, Maxton, Wagram, East Laurinburg and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3485 7963 3489 7958 3496 7937 3494 7935
3489 7935 3486 7934 3482 7936 3477 7933
3464 7945 3463 7947 3484 7962
TIME...MOT...LOC 1938Z 170DEG 33KT 3462 7939
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MORROW962
WWUS52 KRAH 161952
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
352 PM EDT SUN SEP 16 2018
NCC165-162000-
/O.CON.KRAH.TO.W.0016.000000T0000Z-180916T2000Z/
Scotland NC-
352 PM EDT SUN SEP 16 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
SOUTHEASTERN SCOTLAND COUNTY...
At 352 PM EDT, a confirmed tornado was located over Maxton, or near
Laurinburg, moving north at 40 mph.
HAZARD...Damaging tornado.
SOURCE...Law enforcement confirmed tornado touchdown in a farm
field west of Rowland, NC.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Laurinburg, Maxton, Wagram and East Laurinburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3489 7958 3496 7937 3494 7935 3489 7935
3486 7934 3482 7936 3477 7933 3464 7945
TIME...MOT...LOC 1952Z 172DEG 35KT 3473 7940
TORNADO...OBSERVED
HAIL...<.75IN
$$
MORROW801
WWUS52 KRAH 162002
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
402 PM EDT SUN SEP 16 2018
NCC165-162011-
/O.EXP.KRAH.TO.W.0016.000000T0000Z-180916T2000Z/
Scotland NC-
402 PM EDT SUN SEP 16 2018
...THE TORNADO WARNING FOR SOUTHEASTERN SCOTLAND COUNTY HAS
EXPIRED...
The Tornado Warning that was previously in effect has been reissued
for Scotland County and is in effect until 4:45pm. Please refer to
that bulletin for the latest severe weather information. However
heavy rain is still possible with this thunderstorm.
A tornado watch remains in effect until 500 PM EDT for central North
Carolina.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3489 7958 3496 7937 3494 7935 3489 7935
3486 7934 3482 7936 3477 7933 3464 7945
TIME...MOT...LOC 2001Z 171DEG 37KT 3482 7942
$$
MORROWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 16, 3:05 PM EDT, 17 minutes earlier.
Area forecast discussion, Sep 16, 3:05 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 305 PM EDT Sun Sep 16 2018 .SYNOPSIS... The center of Tropical Depression Florence will move north- northwest over the Mountains of North Carolina tonight, then turn north and northeast through Lower Ohio Valley and northern Mid-Atlantic States Monday and Tuesday. Attendant trailing surface trough move cross the region on Tuesday. Much drier and warm weather will arrive as high pressure builds over North Carolina mid to late week into the weekend. && .NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/... As of 305 PM Sunday... Deep SELY flow (40-50+ kts at 850 mb)will continue to channel tropical moisture(2.0 to 2.5 PWATS, per satellite derived Blended Precip Water)into the area. Florence has finally started to pick up some forward speed, tracking west-northwest around 10 mph. This will allow the primary heavy rain band that has been focused across the southern portions of the forecast to pivot west-northwest across the western half of the forecast area through tonight. Aided by orographic lift, widespread heavy rainfall amounts of 4 to 8 in. will expand the flooding threat into the western portions of the NC Sandhills and Piedmont regions. East of these regions, showers will be more intermittent and likely to exhibit some diurnal enhancement/flare up by the afternoon, as models show 500 to 1000 J/Kg developing across the eastern zones. Additional rainfall amounts of 1 to 3 inches is possible, with the lowest qpf expected across the NE. Additionally, given the slightly more robust instability and potential for some temporary breaks in cloud cover, a brief spin up of a weak meso tornado may be higher than previous days. Will not make any changes to current flood watch, which was extended last night through 12z Mon. Expect highs from the mid-upper 70s W to around 80 to the lower 80s in the NE. Lows tonight 70-75 with a gradually trending down of pops, especially across the E sections, overnight. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 550 AM Sunday... The coverage and intensity of rainfall over central NC will be decreasing as the remnant Florence low tracks from KY NE through OH/PA/NY to off the New England coast through Tue night. But we'll maintain a decently strong low level flow from the S and SSW, ahead of a surface frontal zone that becomes established down through the Appalachians, beneath the mid level shortwave trough in the wake of Florence. Moisture will remain fairly deep over central NC, primarily over central and E sections where PW will be near 2", lower than recent values but above the climatological normal. We should see scattered showers and a few storms Mon into Mon night, with the best coverage over the NW and north central sections where weak DPVA is anticipated. Models depict the surface front and mid level trough shifting east through the area Tue afternoon, when we'll likely see a band of convection focused along the front crossing the forecast area. Pops should trend down and out from W to E Tue night, with high pressure building in from the west and rising heights aloft finally bringing us hope for dry weather as we head into mid week. Highs 80-86 Mon and 82-89 Tue. Lows in the upper 60s to lower 70s Mon night and 65-71 Tue night. -GIH && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 305 PM Sunday... Much drier weather is expected Wednesday through Saturday. The next chance of afternoon thunderstorms has been delayed until Sunday (mainly in the NW zones). So, a much needed period to dry and clean up. High pressure will be over the region Wednesday into Friday and Saturday, then shift offshore Saturday night. Mostly clear/mostly sunny weather is expected. By Sunday, a cold front is expected to approach from the north bringing a chance of showers and thunderstorms, mainly in the afternoon. Lows in the 60s will be common through Saturday, with 65-70 Sunday. Highs generally in the 80s (82-88). && .AVIATION /18Z SUNDAY THROUGH SATURDAY/... As of 215 PM Sunday... 24 Hour TAF period: Band of heavy rain showers associated with Tropical Storm Florence will gradually pivot west-northwest through tonight. This will shift the heaviest rain and impacts from KFAY to KINT and KGSO by late afternoon and evening. Expect IFR to MVFR restrictions in these heavy rain showers. At KRDU and KRWI, the rain showers will be more intermittent, with generally VFR conditions through the afternoon, outside of the heavy rain showers. Ceilings are expected to lower LIFR to IFR overnight, with a continued good chance of showers at all taf sites. As Florence lifts off to the north, drier air aloft will advect into the area on Monday. This drier aloft, along with daytime heating should allow eastern and central TAF sites(KRWI, KFAY, and KRDU) to improve to VFR conditions during the mid to late morning hours. At KINT and KGSO, ceilings could remain MVFR until late Monday afternoon. Tempered daytime heating within the continued moist and muggy airmass will support the re-development of of scattered showers, along with thunderstorms Monday afternoon and evening. Low level wind shear has relaxed with the exception of over the far southwestern terminals of the forecast area. Winds diminish even more during the evening and turn ESE to SE as the the weakening center of the Florence remnant moves north across the area Long Term: A continued moist low-level airmass will favor areas of stratus and/or fog Monday night/Tuesday morning. A cold front moving through the area Tuesday afternoon will bring another chance of showers and storms. Dry VFR conditions will finally return on Wednesday and will remain predominately VFR through the end of the week. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for NCZ024-025-041-042-078- 089. Flash Flood Watch through Monday morning for NCZ021>023-038>040- 073>077-083>086-088. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Hartfield LONG TERM...Badgett AVIATION...CBL
Hazardous weather outlook, Sep 16, 7:01 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 701 AM EDT Sun Sep 16 2018 NCZ021>023-038>040-073>077-171100- Forsyth-Guilford-Alamance-Davidson-Randolph-Chatham-Stanly- Montgomery-Moore-Lee-Harnett- 701 AM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A few strong to severe storms producing tornadoes are possible late this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. NCZ024-025-041-042-078-171100- Orange-Durham-Wake-Johnston-Wayne- 701 AM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A few strong to severe storms producing tornadoes are possible late this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. NCZ083>086-088-171100- Anson-Richmond-Scotland-Hoke-Cumberland- 701 AM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. NCZ089-171100- Sampson- 701 AM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. NCZ007>011-026>028-043-171100- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 701 AM EDT Sun Sep 16 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 16, 2:35 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
235 PM EDT SUN SEP 16 2018
NCZ085-086-161900-
Scotland NC-Hoke NC-
235 PM EDT SUN SEP 16 2018
...A TROPICAL RAIN SHOWER SHOWING WEAK SIGNS OF ROTATION WILL AFFECT
NORTHEASTERN SCOTLAND AND HOKE COUNTIES UNTIL 300 PM EDT...
At 235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or near Raeford, moving north at 30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Raeford, Antioch, Wagram, Silver City, Bowmore and Ashley Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 500 PM EDT for central North
Carolina.
LAT...LON 3484 7934 3503 7947 3516 7933 3521 7925
3521 7923 3487 7914 3483 7919
TIME...MOT...LOC 1835Z 161DEG 28KT 3489 7927
MORROWSpecial weather statement, Sep 16, 2:39 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
239 PM EDT SUN SEP 16 2018
NCZ088-161915-
Cumberland NC-
239 PM EDT SUN SEP 16 2018
...A HEAVY TROPICAL SHOWER SHOWING WEAK SIGNS OF ROTATION WILL
AFFECT NORTHWESTERN CUMBERLAND COUNTY UNTIL 315 PM EDT...
At 239 PM EDT, Doppler radar was tracking a heavy rain shower 8 miles
east of Fayetteville, moving northwest at 30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Fayetteville, Spring Lake, Eastover, Stedman, Wade, Linden and
Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 500 PM EDT for central North
Carolina.
LAT...LON 3521 7902 3521 7898 3523 7888 3524 7887
3524 7886 3525 7885 3526 7882 3526 7875
3500 7868 3497 7877
TIME...MOT...LOC 1839Z 153DEG 26KT 3504 7876
MORROWSpecial weather statement, Sep 16, 2:45 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
245 PM EDT SUN SEP 16 2018
NCZ085-086-161930-
Scotland NC-Hoke NC-
245 PM EDT SUN SEP 16 2018
...A HEAVY TROPICAL SHOWER SHOWING SIGNS OF ROTATION WILL AFFECT
SCOTLAND AND SOUTHWESTERN HOKE COUNTIES UNTIL 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking a heavy rain shower over
Raemon, or 11 miles southeast of Laurinburg, moving northwest at 30
mph.
Wind gusts up to 50 mph and heavy downpours will be possible with
this storm. Rainfall rates in excess of three inches per hour will
likely lead to additional flooding.
Locations impacted include...
Laurinburg, Maxton, Wagram, Gibson, East Laurinburg, Laurel Hill,
Camp Mackall and Sandhills Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 500 PM EDT for central North
Carolina.
LAT...LON 3481 7968 3482 7963 3482 7962 3484 7962
3485 7963 3491 7956 3494 7959 3499 7957
3503 7950 3503 7939 3484 7931 3483 7935
3482 7936 3477 7933 3463 7947
TIME...MOT...LOC 1844Z 153DEG 26KT 3462 7939
MORROWSpecial weather statement, Sep 16, 2:57 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
257 PM EDT SUN SEP 16 2018
NCZ075-086-161930-
Hoke NC-Moore NC-
257 PM EDT SUN SEP 16 2018
...A HEAVY TROPICAL SHOWER SHOWING SIGNS OF ROTATION WILL AFFECT
CENTRAL MOORE AND NORTHWESTERN HOKE COUNTIES UNTIL 330 PM EDT...
At 256 PM EDT, Doppler radar was tracking a heavy rain shower near
Raeford, moving northwest at 40 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering Pines,
Pinebluff, Foxfire, Taylortown, Seven Lakes and Ashley Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 500 PM EDT for central North
Carolina.
LAT...LON 3500 7941 3503 7945 3504 7946 3506 7949
3529 7966 3540 7936 3498 7925 3495 7935
TIME...MOT...LOC 1856Z 155DEG 34KT 3501 7932
MORROWLocal storm report, Sep 16, 3:04 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD 1 SE SOUTHERN PINES 35.17N 79.39W
09/16/2018 MOORE NC EMERGENCY MNGR
EVACUATING 24 PERSONS AND 31 ANIMALS FROM
FLOOD WATERS IN THE SOUTHEASTERN MOORE
COUNTY AREA.
&&Special weather statement, Sep 16, 3:17 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
317 PM EDT SUN SEP 16 2018
NCZ085-161945-
Scotland NC-
317 PM EDT SUN SEP 16 2018
...A TROPICAL RAIN SHOWER SHOWING STRONG SIGNS OF ROTATION WILL MOVE
INTO AND AFFECT SOUTHERN SCOTLAND COUNTY THROUGH 345 PM EDT. AN
UPGRADE TO A TORNADO WARNING MAY BE NEEDED MOMMENTARILY IF THE STORM
HOLDS TOGETHER...
At 316 PM EDT, Doppler radar was tracking a heavy rain shower over
Hamer, or near Dillon, moving north at 45 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Laurinburg, Maxton, Gibson, East Laurinburg and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 500 PM EDT for central North
Carolina.
LAT...LON 3479 7966 3481 7967 3484 7935 3482 7936
3477 7933 3464 7945 3463 7947
TIME...MOT...LOC 1916Z 165DEG 39KT 3449 7937
MORROWThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:40 AM EDT | Flash Flood Warning | RAH | Sampson | 6 hr |
| Sep 16, 8:13 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Granville and 9 more | 6 hr |
| Sep 16, 8:25 AM EDT | Special Weather Statement | RAH | Wayne | 50 min |
| Sep 16, 9:51 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Person and 2 more | 3 hr |
| Sep 16, 10:16 AM EDT | Special Weather Statement | RAH | Bladen | 44 min |
| Sep 16, 10:23 AM EDT | Special Weather Statement | RAH | Cumberland | 37 min |
| Sep 16, 10:57 AM EDT | Special Weather Statement | RAH | Halifax | 33 min |
| Sep 16, 11:09 AM EDT | Special Weather Statement | RAH | Sampson | 36 min |
| Sep 16, 11:50 AM EDT | Special Weather Statement | RAH | Cumberland | 25 min |
| Sep 16, 12:13 PM EDT | Special Weather Statement | RAH | Cumberland | 32 min |
| Sep 16, 12:22 PM EDT | Special Weather Statement | RAH | Lee | 23 min |
| Sep 16, 12:41 PM EDT | Special Weather Statement | RAH | Scotland | 34 min |
| Sep 16, 12:46 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Person and 2 more | 59 min |
| Sep 16, 1:08 PM EDT | Special Weather Statement | RAH | Scotland | 22 min |
| Sep 16, 1:20 PM EDT | Special Weather Statement | RAH | Scotland | 25 min |
| Sep 16, 1:29 PM EDT | Special Weather Statement | RAH | Richmond | 31 min |
| Sep 16, 1:33 PM EDT | Areal Flood Advisory | RAH | Chatham, Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Sep 16, 1:50 PM EDT | Special Weather Statement | RAH | Hoke | 25 min |
| Sep 16, 1:52 PM EDT | Areal Flood Warning | RAH | Johnston, Wayne | 28 hr |
| Sep 16, 1:57 PM EDT | Special Weather Statement | RAH | Cumberland | 33 min |
| Sep 16, 2:09 PM EDT | Special Weather Statement | RAH | Hoke | 36 min |
| Sep 16, 2:13 PM EDT | Flash Flood Warning | RAH | Anson, Cumberland, Harnett, Hoke, Lee, Montgomery and 5 more | 22 hr |
| Sep 16, 2:20 PM EDT | Special Weather Statement | RAH | Richmond | 25 min |
| Sep 16, 2:35 PM EDT | Special Weather Statement | RAH | Hoke | 25 min |
| Sep 16, 2:39 PM EDT | Special Weather Statement | RAH | Cumberland | 36 min |
| Sep 16, 2:45 PM EDT | Special Weather Statement | RAH | Scotland | 45 min |
| Sep 16, 2:57 PM EDT | Special Weather Statement | RAH | Moore | 33 min |
| Sep 16, 3:17 PM EDT | Special Weather Statement | RAH | Scotland | 28 min |
| Sep 16, 3:47 PM EDT | Special Weather Statement | RAH | Moore | 28 min |
| Sep 16, 3:55 PM EDT | Special Weather Statement | RAH | Sampson | 35 min |
| Sep 16, 3:58 PM EDT | Tornado Warning | RAH | Scotland | 29 min |
| Sep 16, 4:22 PM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Davidson, Forsyth, Guilford, Harnett and 3 more | 20 hr |
| Sep 16, 4:29 PM EDT | Special Weather Statement | RAH | Richmond | 46 min |
| Sep 16, 4:32 PM EDT | Special Weather Statement | RAH | Chatham | 28 min |
| Sep 16, 4:35 PM EDT | Special Weather Statement | RAH | Nash | 25 min |
| Sep 16, 4:37 PM EDT | Special Weather Statement | RAH | Scotland | 38 min |
| Sep 16, 4:38 PM EDT | Special Weather Statement | RAH | Harnett | 37 min |
| Sep 16, 4:45 PM EDT | River Flood Warning | RAH | Chatham, Lee | 5 days |
| Sep 16, 4:51 PM EDT | Special Weather Statement | RAH | Chatham | 24 min |
| Sep 16, 5:04 PM EDT | Special Weather Statement | RAH | Johnston | 26 min |
| Sep 16, 5:06 PM EDT | Special Weather Statement | RAH | Franklin, Nash | 39 min |
| Sep 16, 5:16 PM EDT | Special Weather Statement | RAH | Scotland | 44 min |
| Sep 16, 5:19 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond, Stanly | 56 min |
| Sep 16, 5:48 PM EDT | Special Weather Statement | RAH | Vance | 42 min |
| Sep 16, 6:07 PM EDT | Special Weather Statement | RAH | Scotland | 23 min |
| Sep 16, 6:07 PM EDT | Tornado Warning | RAH | Franklin, Granville, Vance, Warren | 38 min |
| Sep 16, 6:17 PM EDT | Special Weather Statement | RAH | Franklin | 28 min |
| Sep 16, 6:19 PM EDT | Tornado Warning | RAH | Scotland | 30 min |
| Sep 16, 6:43 PM EDT | Special Weather Statement | RAH | Scotland | 32 min |
| Sep 16, 6:52 PM EDT | Special Weather Statement | RAH | Montgomery | 23 min |
| Sep 16, 7:22 PM EDT | Special Weather Statement | RAH | Moore | 23 min |
| Sep 16, 7:38 PM EDT | Special Weather Statement | RAH | Hoke | 37 min |
| Sep 16, 7:41 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 49 min |
Nearby
Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.